Alert archive / New Mexico / Wind Advisories in 2016
Wind Advisory 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 14, 2016, 2:13 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:13 AM MDT (08:13 UTC)
- Expired
- May 14, 2016, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
342 WWUS75 KABQ 140813 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 213 AM MDT SAT MAY 14 2016 NMZ519-141400- /O.NEW.KABQ.WI.Y.0027.160514T0813Z-160514T1400Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 213 AM MDT SAT MAY 14 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...THIS INCLUDES THE MIDDLE RIO GRANDE VALLEY...ESPECIALLY PORTIONS OF ALBUQUERQUE EAST OF INTERSTATE 25 BELOW GAPS. * WINDS...EAST AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MID MORNING HOURS BEFORE DECREASING. * VISIBILITY...MAY BE LOCALLY REDUCED BETWEEN 4 AND 6 MILES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS CAN BE EXPECTED ON INTERSTATE 25...WHICH WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
1 follow-up statement
304 WWUS75 KABQ 141335 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 735 AM MDT SAT MAY 14 2016 NMZ519-141445- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-160514T1400Z/ MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 735 AM MDT SAT MAY 14 2016 ...WIND ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... EAST WINDS HAVE BEGUN TO DECREASE IN INTENSITY THIS MORNING. THOUGH THERE WILL STILL BE GUSTS NEAR 30 TO 35 MPH FOR THE REMAINDER OF THE MORNING...THE STRONGEST WINDS HAVE SUBSIDED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 13, 11:52 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 13, 11:52 PM MDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1152 PM MDT FRI MAY 13 2016 .AVIATION... 06Z TAF CYCLE A cold front is racing southwest across eastern NM and low cigs are developing slowly in it's wake. This trend will continue til most areas are MVFR with cigs btwn 015 and 025. KLVS and KTCC to clear slowly aft 18Z however KROW may remain socked in all day with perhaps cigs lifting to near 030. A burst of gap winds is likely in the Rio Grande Valley overnight and KABQ will approach aviation wx warning for a few hours btwn 09Z and 12Z. -Shra/tsra will develop aft 21Z along the frontal convergence in central NM then move ne near 25 kt. Activity will have potential for gusty outflow winds, small hail, and occasional lightning strikes. -Shra is expected to become more widespread aft sunset with just about any terminal standing the chance for precip impacts. Guyer && .PREV DISCUSSION...324 PM MDT FRI MAY 13 2016... .SYNOPSIS... The forecast is trending toward a more active pattern with increasing chances for showers and thunderstorms. The first round is currently moving southeast across the east central and southeast plains. Another round of storms will develop Saturday... thanks in part to a strong backdoor cold front forecast to push down the plains overnight and result in moderate east canyon/gap winds in the Rio Grande and Upper Tularosa Valleys. Saturday's storms will favor central and south central New Mexico. Sunday's round of storms will favor central and eastern New Mexico. Windy and dry conditions will prevail across western New Mexico Sunday afternoon...with windy conditions overtaking much of the area Monday in advance of the next storm system. A Pacific storm system will move over the area Tuesday and Wednesday...then gradually exit on Thursday with daily rounds of showers and storms and below normal daytime temperatures expected. && .DISCUSSION... The forecast continues to trend wetter with each model cycle... which is welcomed news since much of the area is behind normal on precipitation year-to-date. This afternoon's crop of convection is over-achieving across the east central plains where isolated strong to severe storms prevail. Largest hail report so far was nickel size near Sumner Lake. Look for a normal diurnal downtrend around/after sunset...although sufficient instability may linger through the evening hours across the east central/southeast plains to spark a few storms when forcing associated with the backdoor cold front arrives overnight. Speaking of...the backdoor front is currently pushing south across southeast Colorado and is packing decent cold air advection...which should be sufficient to shut- down the east central and northeast plains to convection on Saturday. The front is still forecast create a moderate east canyon/gap wind in the Rio Grande Valley south of Santa Fe and in the Upper Tularosa Valley early Saturday morning. Latest water vapor satellite imagery shows a Pacific moisture tap working northeast from northwest Mexico and latest model solutions show this moisture pushing into our area late Saturday. This Pacific moisture will combine with gulf moisture forecast to advect north late Saturday to produce anomalously high pwats. In fact...the 12Z NAM12 has the pwat at KABQ increasing to 0.83" Saturday night...which would tie a record for the calendar day. The GFS has trended wetter as well and this is reflected in the 12Z GFSMOS for KABQ with a 12hr PoP of 60 percent for Saturday night and a QPF category of 4 which is 0.50-0.99". The 12Z GFS is showing good consistency with previous cycles in showing thunderstorm organization over the central/south central highlands Saturday night...then propagating east across Lincoln...Chaves and Roosevelt Counties overnight. The 12Z ECMWF shows a similar scenario Saturday night...but with less QPF. The focus for storms on Sunday will be along a sharpening dryline across central New Mexico...perhaps along I-25. The NAM continues to model convective initiation along/near I-25...with the focus shifting to the northeast quarter of the state Sunday night as a dry slot overtakes the area. High forecaster confidence now on an upper low dropping south out of the Pacific Northwest Mon/Tue and combining with a backdoor cold front to produce an active thunderstorm stretch for our area Tue-Thu. Daytime temperatures will trend below normal Tue-Thu with good coverage of wetting rains. 11 && .FIRE WEATHER... The theme for the weekend will be sloshing moisture in the lower layers of the atmosphere. Currently the dryline has backed into the southeastern and east central plains of NM where higher dewpoints are located. Some diffuse moisture has also been trying to seep northward up the Rio Grande valley...but most of this has been largely displaced out of the ABQ forecast area. For the rest of the afternoon and into this evening, showers and storms will fire in the juice (higher dewpoint area) with some wetting rain potential, albeit isolated coverage. Tonight a cold front will plunge into NM from the northeast, bringing gusty winds, cooler temperatures, and some increased low layer moisture. Going into Saturday, this will set up a demarcation between western and eastern NM with dry, warm conditions persisting in the west and cool, moist conditions in the east. Some instability will be found in central areas near the interface or dryline running north-south through the middle of the state. This will be where storms will be most prone to initiate Saturday, more-or-less between the continental divide and the central mountain chain. Winds will steadily decrease to light to moderate speeds by noon Saturday with the exception of any localized thunderstorm outflows. The moisture will surge back to the continental divide Saturday night into Sunday morning, even attempting to run up into the San Juan basin with increased mid level moisture also. The prognosis for the moisture is to mix back toward the central mountain chain by Sunday afternoon, but another crop of storms (some strong cells even) will take shape before and during this process with more widespread coverage expected. Winds would generally be breezy over most central to eastern zones with some stronger winds working into far western NM. These stronger winds will be juxtaposed over drier air, and consequently some spotty critical fire weather will be possible in the far western tier of NM Sunday afternoon. Southwesterly flow aloft will begin to transition to more westerly flow with some decent strength on Monday as a broad low pressure system starts to take shape upstream over the Great Basin. This will usher in a dry slot aloft with the higher surface/20ft winds, and consequently lower RH is expected. Fortunately, winds are hovering below critical thresholds and RH appears marginally critical for Monday. The pattern then shifts to a wetter, cooler one Tuesday and Wednesday as the Great Basin low dives into AZ and draws a back door cold front into NM. This will increase rain chances over a considerable majority of the forecast area. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 13, 3:39 AM MDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MDT FRI MAY 13 2016 NMZ501>540-141200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 339 AM MDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT GUSTY AND ERRATIC WINDS ARE POSSIBLE THIS AFTERNOON MAINLY SOUTH OF I-40 WITH ANY SHOWER OR THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL NEW MEXICO AS WELL AS THE SOUTHEAST PLAINS. STORMS ACROSS THE SOUTHEAST MAY BRIEFLY BECOME STRONG WITH HAIL AND GUSTY WINDS. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED ON SUNDAY FAVORING AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. STRONG TO SEVERE STORMS WILL BE POSSIBLE. ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS WILL BE FAR WESTERN NM DUE TO LOW HUMIDITY AND STRONG SOUTHWESTERLY WINDS. WINDS WILL INCREASE AREAWIDE ON MONDAY. SPOTTY CRITICAL FIRE WEATHER CONDITIONS MAY RETURN ACROSS THE EAST CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT GUSTY WINDS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 34
Nearby
Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.